A longer schedule aims to open up more opportunities for audiences to check out the variety of entertainment the Scranton Fringe Festival will bring to the city this month.
Expanding from five days to nine this year, the festival boasts activities ranging from improv and theater to film, dance and interdisciplinary work.
“We were trying to figure out how to have as many shows in the festival as possible with our resources available. … There’s only so many slots of time that you can put shows into, so pulling it apart like that really gives the audience a little bit more time to see things and also get involved a little bit earlier,” festival co-founder and managing director Elizabeth Bohan said.
The festival opens Saturday, Sept. 22, with the Big Gay Storyslam in Shopland Hall at Scranton Cultural Center at The Masonic Temple, 420 N. Washington Ave. Bohan expects the 8 p.m. show to sell out.
A few other activities will take place in the days following the storyslam, with most events happening toward the end of that week. The festival will hold a free preview party Wednesday, Sept. 26, at 6 p.m. at AFA Gallery, 514 Lackawanna Ave., and close Sunday, Sept. 30, at 7 p.m. with a free, all-ages wrap party.
Tickets cost $8 for festival button-holders and $12 for those without buttons. Buttons cost $5 and offer holders discounts at various local partners, which include downtown restaurants and boutiques. They are available at festival headquarters in the Leonard, 335 Adams Ave., and all button partners. For a list of partners and more information, visit
scrantonfringe.org.

___________________________________________________________________________________________________________

518 Lackawanna Ave.
“Artemisia’s Intent”: Thursday, Sept. 27,
6:30 p.m.; Friday, Sept. 28, 7:30 p.m.; Saturday, Sept. 29, 4:30 p.m.; theater/solo, by the Anthropologists, featuring Mariah Freda; rated R; 60 minutes
“Here We Are in Spain’s Night (Or Late Afternoon Depending on What Day You Go) of Comedy”:
Friday, Sept. 28, 9 p.m.; Sunday, Sept. 30, 5 p.m.; improv; rated R; 60 minutes
“Goddamned”: Saturday, Sept. 29, 3 and 6 p.m.; Sunday, Sept. 30, 2 p.m.; dance/movement;
rated R; 45 minutes
“Make Your Own Damn Sandwich!”: Saturday, Sept. 29, 8 p.m.; Sunday, Sept. 30, 3:30 p.m.; theater; rated PG-13; 60 minutes

AFA Gallery, 514 Lackawanna Ave.
Preview party: Wednesday, Sept. 26, 6 p.m.;
rated PG; 120 minutes
“The Presented”: Thursday, Sept. 27, 6 p.m.; Saturday, Sept. 29, 3 p.m.; Sunday, Sept. 30, 5 p.m.; theater, starring Chris Davis; rated PG-13; 60 minutes
“I Killed the Cow”: Thursday, Sept. 27, 7:30 p.m.; Saturday, Sept. 29, 6 p.m.; Sunday, Sept. 30, 3:30 p.m.; solo/theater, By Larissa Marten and Leia Squillace; rated PG-13; 60 minutes
“My Condolences: An Experiment in Grief Presented by the New Vintage Ensemble”: Friday, Sept. 28, 6 p.m.; Saturday, Sept. 29, 7:30 p.m.; Sunday, Sept. 30, 2 p.m.; theater; rated R;
60 minutes
“#VANLIFE”: Friday, Sept. 28, 8 p.m.; Saturday, Sept. 29, 4:30 and 9 p.m.; theater, by Chalk & Cheese Productions; rated R; 60 minutes

Artworks Gallery, 503 Lackawanna Ave.
“The World Will Stop If We Make a Mistake”: Thursday, Sept. 27, 6:30 p.m.; Saturday, Sept. 29, 7:30 p.m.; Sunday, Sept. 30, 5 p.m.; interdisciplinary, performed by Sarah J. Stachura and Tim McDermott; videography by Brendan Regan; rated PG-13; 45 minutes
“Sound and Song: Oveone and Over-Sung”: Thursday, Sept. 27, 8 p.m.; Saturday, Sept. 29, 3 p.m.; Sunday, Sept. 30, 3:30 p.m.; theater/musical, presented by C4 Studios; rated PG; 45 minutes
“From Plaid To Pork Chops… And Postcards To Paris”: Friday, Sept. 28, and Saturday, Sept. 29,
6 p.m.; Sunday, Sept. 30, 2 p.m.; solo, starring Jeannine M. Luby; rated R; 45 minutes
“The Hugging Army 3.0: Connect Now!”: Friday, Sept. 28, 7:30 p.m.; Saturday, Sept. 29,
4:30 p.m.; poetry/spoken word; rated PG-13;
45 minutes

The Bog, 341 Adams Ave.
“A Fringe-Tastic Electric City Boogie”: Thursday, Sept. 27, 9 p.m.; dance/movement; 21 and older; 90 minutes

Brennan Hall, Pearn Auditorium, University of Scranton
“Inside Mecca: Insights Along the Path of Abraham”: Sunday, Sept. 23, 3 p.m.; film by Anisa Mehdi; rated PG-13; 90 minutes
“Omega Male”: Monday Sept. 24, 6 p.m.; film, presented by the 411 Studio; created by Bob-A-Lou Productions; rated PG-13; 60 minutes
“Charlie Chaplin’s Body”: Tuesday, Sept. 25,
6 p.m.; film by Jeff Boam; rated R; 60 minutes

Craftsman Hall, Scranton Cultural Center at The Masonic Temple, 420 N. Washington Ave.
“Too Late for Help”: Thursday, Sept. 27, and Saturday, Sept. 29, 8 p.m.; comedy featuring Ellen Doyle; rated R; 60 minutes
Scranton vs. the World Comedy Festival: Friday, Sept. 28, 6:30 p.m.; Saturday, Sept. 29,
9:30 p.m.; comedy from Laugh Out Lepkas Comedy LLC; rated PG-13; 60 minutes
“Crime of the Hour”: Friday, Sept. 28, 9:30 p.m.; Saturday, Sept. 29, 6:30 p.m.; comedy hosted by Abby Deely; rated PG-13; 60 minutes

Junior Ballroom, Scranton Cultural Center at The Masonic Temple, 420 N. Washington Ave.
“Fruit of the Sea”: Thursday, Sept. 27, 6 p.m.;
Friday, Sept. 28, 9 p.m.; Saturday, Sept. 29,
4 p.m.; musical/theater; rated PG-13; 60 minutes
“Rejects Anonymous”: Thursday, Sept. 27, 7:30 p.m.; Saturday, Sept. 29, 7 p.m.; Sunday, Sept. 30, 3:30 p.m.; theater/improv, created and performed by Double D; rated R; 60 minutes
“Hedy! The Life & Inventions of Hedy Lamarr”: Friday, Sept. 28, 6 p.m.; Saturday, Sept. 29, 8:30 p.m.; Sunday, Sept. 30, 5 p.m.; theater/solo, written and performed by Heather Massie; rated PG-13; 60 minutes
“Light // Sound”: Friday, Sept. 28, 7:30 p.m.; Saturday, Sept. 29, 2:30 p.m.; Sunday, Sept. 30, 2 p.m.; interdisciplinary/theater; rated PG-13; 60 minutes

Lackawanna County Children’s Library, 520 Vine St.
“We Are … The Children’s Library! A Visual Arts Experience”: on display Sept. 22 to 30; visual arts; rated PG; 90 minutes; free
Balloon workshop: Sunday, Sept. 23, noon;
Monday Sept. 24, 5:30 p.m.; with Miss Molly Balloons; rated PG; 90 minutes; free
Open mic night: Friday, Sept. 28, 6 p.m.; rated PG; 90 minutes; free
Playing Shakespeare: Sunday, Sept. 30, 1 and
4 p.m.; youth acting workshop; rated PG;
90 minutes; free

The Leonard (Scranton Fringe headquarters), 335 Adams Ave.
“The Comment Section”: Friday, Sept. 28, 8 p.m.;
Saturday, Sept. 29, 4 and 7:30 p.m.; theater, by David and Toni Jo Parmelee; rated PG-13; 45 minutes
“Good Joke/Bad Joke Bingo”: Friday, Sept. 28,
8 p.m.; Saturday, Sept. 29, 6 p.m.; Sunday, Sept. 30, 3:30 p.m.; theater/improv, presented by Bad Theater Fest of New York City; rated R; 60 minutes
“He’s Dead!”: Friday, Sept. 28, 6:30 p.m.; Sunday, Sept. 30, 2 p.m.; theater/solo, by Grace Kapacs;
rated PG-13; 60 minutes
“The Ryan Case 1873”: Friday, Sept. 28, 11 p.m.; improv/theater walking tour; presented by Live in Theater; rated PG-13; 90 minutes
“A Spectacle & Mirth Cabaret”: Saturday, Sept. 29, doors open 10 p.m., show 11; cabaret, presented by Scranton Fringe; rated R; 90 minutes
Monologues That Impress: Saturday, Sept. 29, noon; workshop, with Carlo D’Amore
Teen playwright workshop: Saturday, Sept. 29,
2 p.m.; theater/spoken word presented by Scranton Fringe Festival in partnership with the Everhart Museum; grades seven through 12; rated PG; 90 minutes
Stand-Up Comedy Workshop: Sunday, Sept. 30, noon; workshop, with Ellen Doyle
Scranton Fringe Festival Wrap Party: Sunday, Sept. 30, 7 p.m.; all ages; free

Shopland Hall, Scranton Cultural Center at The Masonic Temple, 420 N. Washington Ave.
Big Gay Storyslam: Saturday, Sept. 22, 8 p.m.; theater; rated R; 90 minutes
60X60 Dance Concert: Thursday, Sept. 27, 6 p.m.; Saturday, Sept. 29, 7 p.m.; Sunday, Sept. 30,
5 p.m.; dance/movement, by Rob Voiseyo; rated PG; 60 minutes
“Rehabulous! The Lighter Side of Narcotics Recovery…”: Thursday, Sept. 27, 7:30 p.m.; Friday, Sept. 28, 8 p.m.; Saturday, Sept. 29, 5 p.m.; theater/interdisciplinary; rated R; 90 minutes
“My Sister’s Keeper: A Poetic Stage Play”: Friday, Sept. 28, 6 p.m.; Saturday, Sept. 29, 8:15 p.m.; Sunday, Sept. 30, 3 p.m.; theater, by Jody Austin; rated PG-13; 90 minutes

The Space at Olive, 541 Wyoming Ave.
“Harper Lee: The Secrets of a Mockingbird”: Thursday, Sept. 27, 6 p.m.; Saturday, Sept. 29, 4:30 p.m.; Sunday, Sept. 30, 5 p.m.; theater/solo, starring Prudence Wright Holmes; rated R; 60 minutes
“Right Is the Price”: Thursday, Sept. 27, and Saturday, Sept. 29, 7:30 p.m.; Sunday, Sept. 30, 3:30 p.m.; theater/improv, presented by Montrose Movie Theater; rated PG; 45 minutes
“An Interview with Peggy Guggenheim”: Friday, Sept. 28, 6 p.m.; Saturday, Sept. 29, 3 and 6 p.m.; musical; rated PG-13; 60 minutes
“50 Shades of Gay”: Friday, Sept. 28, 8 p.m.; Saturday, Sept. 29, 9 p.m.; Sunday, Sept. 30, 2 p.m.; theater/musical, starring Ike Avelli, Chris Williams and Jeza Belle; rated R; 60 minutes

St. Luke’s Episcopal Church, 232 Wyoming Ave.
“Golden Avatar”: Thursday, Sept. 27, 6 p.m.;
Friday, Sept. 28, 7:30 p.m.; theater, by Viva Kultura, featuring Ethan Smith; rated PG; 90 minutes
“Falkland — The War the World Forgot”: Thursday, Sept. 27, 8 p.m.; Saturday, Sept. 29, 7:30 p.m.; Sunday, Sept. 30, 3:30 p.m.; theater, by Tasty Monster Productions, Heather Bagnall and Luke Tudball; rated PG-13;
60 minutes
“Just a Penny”: Friday, Sept. 28, and Saturday, Sept. 29, 6 p.m.; Sunday, Sept. 30, 2 p.m.; musical; rated PG; 60 minutes

%d bloggers like this: